Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Cold feet, changing colour. Had triple bypass, pace maker. Is it due to poor circulation?

Lately I've noticed when I'm in the shower, my legs and feet turn purplish in color. Also I've had to start sleeping with an extra blanket because my legs get cold when laying down. I'm a 54 yr old woman with heart desease. I have a pace maker and have had triple by-pass> Could this be a warning sign of poor circulation?
Asked On : Sun, 21 Apr 2013
Answers:  2 Views:  37
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Cardiologist 's  Response
Dear Ma'm
Thanks for writing to us.
The cause of intermittent bluishness/purple tinge is indeed decrease circulation. however the reason for decrease circulation can be simply increased response of your smaller blood vessels to cold while bathing or this may be a sign of poor heart functioning or poor oxygenation by any reason or may be obstruction in distal blood vessels. since it requires examination to be sure of the cause please see your doctor.
if there is anything else please feel free to write.
sukhvinder singh
Answered: Mon, 22 Apr 2013
I find this answer helpful
Cardiologist Dr. Jorge Brenes-Salazar's  Response
Signs of peripheral vascular disease (obstruction of arteries in the limbs) include changes such as pallor, pain, funny sensation such as pins and needles, decreased warmth and ulcers; in your particular case it becomes really tricky to know just by history, since those could also be signs of venous insufficiency, which you are more prone to have since they had to harvest veins from your legs for bypass. There is a very simple screening test called ABI that measures the pressures with a cuff in your arm and in your leg, and might help differentiating these causes. Sice you have a history of heart disease, I would suggest you undergo such test, since at least 30% of individuals with heart disease can also have peripheral vascular disease.
Hope that helps

Dr Brenes-Salazar
Mayo Clinic Rochester
Answered: Tue, 23 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor